This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Delusions Associated With Quetiapine-Related Weight Redistribution

Donna A. Wirshing, Jennifer A. Boyd, Joseph M. Pierre, C. Scott Saunders, William C. Wirshing, Krist Azizian, Ketan R. Patel, Jeanne C. Ashcraft, Hasmik Darmandjian, and Jamie Feusner

Published: March 1, 2002

Article Abstract

Letter to the Editor

Sir: There is established evidence that patients taking conventional antipsychotics tend to exhibit more central obesity than the general population. While there have been numerous case reports focusing on weight gain with novel antipsychotics, there have been no reports of weight redistribution with these medications. In the package insert for quetiapine, the manufacturers report only a 2% incidence in weight gain, and there is no mention of its effects on abdominal adiposity. We report 3 cases in which patients developed delusions associated with an increase in abdominal fat, with virtually no change in overall weight during quetiapine therapy.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 63

Quick Links: Side Effects-Medication , Weight

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...